MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).Patient complains of blurry vision in distance and intermediate and having hard time watching television.Patient had inadequate vision for driving and patient was having a hard time seeing street signs until almost past them and glare coming from headlights.Glare also happens with artificial light and sunlight.Halos both night and day and left eye had double vision.Glasses did not help.Iol explant scheduled for (b)(6) 2023.Through follow-up, additional information was received that the iol was explanted from the patient¿s ocular sinister in a secondary surgical procedure and replaced with a another johnson & johnson lens, model dib00 20.0 diopter.There was no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy.Patient outcome post-lens exchange was reported as patient doing well at 1-day post-operatively.The explanted iol is not available for return as it was discarded.No further information is available.
 
Additional Manufacturer Narrative
Section h6: health effect - clinical code: 2140 -visual disturbance- dysphotopsia, 2140 glare.Device evaluation: product evaluation was not performed because the product has not been received; it was reported the explanted iol was discarded.If product is received after initial closure, the pi and cp (if necessary) may be re-opened to complete the return investigation.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nc/er was found as part of this manufacturing records review.A search of complaints revealed that two (02) additional complaint folders were found as part of this production order (po) number; and these complaint issues reported were not related.Based on complaint history review (chr) results, no escalations are required.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17294338
Report Number3012236936-2023-01522
Device Sequence Number19886340
Product Code MFK
UDI-Device Identifier05050474750678
UDI-Public(01)05050474750678(17)240921
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite